Thunderstorm Wind, Marion
- When
- May 24, 4:15 PM EST
- Where
- Marion County, 15 mi E of Silver Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.217, -81.800
Numerous trees were uprooted at the Intersection of state road 40 and Lee Hammock road, approximately 15 miles east of Silver Springs. One mobile home was damaged by a downed tree.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous trees were uprooted at the Intersection of state road 40 and Lee Hammock road, approximately 15 miles east of Silver Springs. One mobile home was damaged by a downed tree.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 24, 1:25 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT TUE MAY 24 2005 .SHORT TERM...SPENT THE BETTER PART OF THE MORNING TRYING TO FIGURE OUT WHY THE MODELS WERE SO INSISTENT ON A DRY FORECAST TODAY AND THE ONLY ANSWER THUS FAR IS THE MODELS ARE WRONG. ALL THE INGREDIENTS NECESSARY FOR THUNDERSTORM INITIATION ARE PRESENT AT THIS TIME INCLUDING...LARGE DEWPOINT GRADIENT ALONG INTERSTATE 75...LARGE SURFACE BASED CAPE WITHIN THE MOIST ZONE...AND A FOCUS IN THE FORM OF THE WEST COAST SEABREEZE. IT SEEMS MODELS HAVE BEEN KEYING IN TOO MUCH ON THE MID LEVEL DRY AIR...BUT THIS HAS BEEN OVERCOME IN MOIST LOW LEVELS ALONG THE WEST COAST WITHIN ZONE OF 3000 CAPES. THIS AXIS WILL REMAIN GENERALLY ALONG AND EITHER SIDE OF INTERSTATE 75 BUT SOUTH OF INTERSTATE 10. ALTHOUGH COVERAGE WILL REMAIN IN THE LOW END SCATTERED RANGE...ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY SOME ISOLATED STRONG WIND GUSTS. STEEP LAPSE RATES IN THE MID LEVELS AND LARGE CAPES WITHIN THE HAIL GROWTH ZONE WOULD POINT TO LARGE HAIL BEING THE PRIMARY THREAT WITH THESE STORMS AND SUFFICIENT MID LEVEL SHEAR SUPPORTS THIS AS WELL. MODELS DO INDICATE AXIS OF BEST MOISTURE AND INSTABILITY SLIPPING FURTHER SOUTH AFTER MIDNIGHT AND OUTFLOWS FROM STORMS MAY AID THIS PROCESS. FOR WEDNESDAY...EXPECT MOSTLY A DRY FORECAST BUT MODELS ARE NOW DROPPING ANOTHER SHORT WAVE OUT OF THE LOWER MISSISSIPPI VALLEY AND TOWARD THE FLORIDA WEST COAST. LOOKS AS THOUGH MOST OF THIS ENERGY WILL REMAIN SOUTH OF THE AREA BUT WILL BE VERY CLOSE TO MARION COUNTY. WILL KEEP SILENT 10% POPS FOR NOW AND LET NIGHT SHIFT RE-EVALUATE. A DRY FORECAST IN STORE FOR THE REMAINDER OF THE WORK WEEK AND NO CHANGES PLANNED TO CURRENT GRID SET. .LONG TERM...MODELS CONTINUE TO SHOW ANOTHER LATE SEASON FRONT SAGGING INTO THE AREA FOR THE LATTER HALF OF THE WEEKEND... INCREASING THE POPS FROM NORTH TO SOUTH. GFS SHOWS A WAVE FORMING ON THE FRONT ON MONDAY ACROSS LOUISIANA WHICH WOULD INCREASE POPS MARKEDLY ACROSS THE AREA FOR NEXT WEEK. WILL ONLY GO SCATTERED AT THIS TIME UNTIL MODELS COME INTO MORE AGREEMENT. && .MARINE...WIND SURGE WILL FOLLOW FRONT THIS EVENING INCREASING WINDS IN OFFSHORE GA WATERS TO SCA CONDITIONS AND SCEC CONDITIONS FOR OFFSHORE FL WATERS. SURGE WILL BE SHORT-LIVED WITH WINDS DECREASING TO 10-15KT WEDNESDAY. NE FLOW WILL CONTINUE THURSDAY THEN SHIFT TO SE AND SW AS HIGH MOVES INTO ATLANTIC AND FRONT APPROACHES OVER THE WEEKEND. && .FIRE WEATHER...EXPECT LOW RH VALUES TOMORROW IN SUWANNEE VALLEY NEAR INTERSECTION OF I-75 AND I-10 BUT DURATION IS SO BORDERLINE CRITICAL SO WILL DROP THE WATCH ATTM. DRIER AIR SETTLES OVER WESTERN HALF OF NE FL THURSDAY WITH RIDGE OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... AMG 59 80 56 83 / 10 0 0 0 SSI 64 76 62 78 / 10 0 0 0 JAX 62 80 56 83 / 20 0 0 0 SGJ 68 77 64 79 / 20 0 0 0 GNV 64 83 57 85 / 20 0 0 0 OCF 65 86 58 86 / 20 20 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...TRABERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE MAY 24 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN(INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL- ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN(INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION- WARE-WAYNE- 1200 PM EDT TUE MAY 24 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTHEAST FLORIDA... A COLD FRONT WILL MOVE INTO THE AREA TODAY AND THIS...IN COMBINATION WITH MODERATE INSTABILITY...WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS DEVELOPING ACROSS PARTS OF NORTHEAST FLORIDA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE MAJORITY OF THE STORMS WILL AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 10. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE LATE THIS AFTERNOON AND THIS EVENING IS WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT TUE MAY 24 2005 FLZ036-241930- ALACHUA FL- 302 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NEWBERRY...OR ABOUT 12 MILES EAST OF TRENTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY...ARCHER AND MICANOPY THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 312 PM EDT TUE MAY 24 2005 FLZ021-022-035-241945- COLUMBIA FL-GILCHRIST FL-SUWANNEE FL- 312 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE... COLUMBIA AND GILCHRIST COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 312 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BRANFORD...OR ABOUT 10 MILES WEST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...BRANFORD...HILDRETH...ICHETUCKNEE SPRINGS STATE AND FORT WHITE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 329 PM EDT TUE MAY 24 2005 FLZ040-242000- MARION FL- 329 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ANTHONY...OR ABOUT 6 MILES NORTH OF OCALA...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...OCALA... ANTHONY...BURBANK...MOSS BLUFF...LYNNE AND JUNIPER SPRINGS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 339 PM EDT TUE MAY 24 2005 FLZ022-030-031-036-242015- ALACHUA FL-BRADFORD FL-COLUMBIA FL-UNION FL- 339 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA... BRADFORD...UNION AND COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTHWEST OF OLENO STATE PARK...OR ABOUT 7 MILES EAST OF ICHETUCKNEE SPRINGS STATE... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK...WORTHINGTON SPRINGS...DUKES... LAKE BUTLER...BROOKER...SAMPSON...NEW RIVER AND JOHNSTOWN THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EDT TUE MAY 24 2005 FLZ040-242015- MARION FL- 350 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF MCINTOSH...OR ABOUT 8 MILES WEST OF CITRA...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MCINTOSH...FLEMINGTON...REDDICK...LOWELL...CITRA...SPARR... ANTHONY AND SILVER SPRINGS SHORES THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT TUE MAY 24 2005 FLZ040-242030- MARION FL- 356 PM EDT TUE MAY 24 2005 ...A SIGNIFICANT WEATHER ALERT CONTINUES FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER LYNNE...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LYNNE AND JUNIPER SPRINGS THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The Jacksonville radar (KJAX), 141 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463520.